Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 6, NWS Billings, MT

February 12, 2014Golden Valley County, Wheatland County, Montana

NWS Billings, MT issued this high wind warning at Feb 12, 2014, 2:55 PM MST for Golden Valley County, Wheatland County, Montana. It took effect at Feb 12, 2014, 3:14 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2014, 2:55 PM MST (21:55 UTC)
In effect from
Feb 12, 2014, 3:14 PM MST
Expired
Feb 12, 2014, 9:04 PM MST
In force
6 hr
Issued by
NWS Billings, MT

Counties Golden Valley County, MT, Wheatland County, MT

The radar

The Billings radar (KBLX), 94 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2014-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2014-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1867 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

373 
WWUS75 KBYZ 122155
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
255 PM MST WED FEB 12 2014

MTZ028-063-130600-
/O.CAN.KBYZ.HW.W.0005.000000T0000Z-140213T0600Z/
/O.NEW.KBYZ.HW.W.0006.140213T0300Z-140213T0600Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
255 PM MST WED FEB 12 2014

...HIGH WIND WARNING IN EFFECT FROM 8 PM TO 11 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM TO 11 PM MST THIS EVENING.

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING
  BEFORE DECREASING. WINDS MAY REDEVELOP THURSDAY.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG 
  HIGHWAY 191 PRODUCING DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

WYZ099-130300-
/O.EXB.KBYZ.HW.W.0005.000000T0000Z-140213T0300Z/
SHERIDAN FOOTHILLS-
INCLUDING THE CITY OF...SHERIDAN
255 PM MST WED FEB 12 2014

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...VERY STRONG LOCALIZED WINDS ARE LIKELY ACROSS THE AREA
  LATE THIS AFTERNOON INTO THE EARLY EVENING. THE THREAT OF STRONG
  WINDS WILL THEN DECREASE. GUSTS TO 75 MPH HAVE BEEN REPORTED IN
  THE DAYTON AREA ALREADY THIS AFTERNOON.

* WINDS...WEST TO SOUTHWEST FROM 35 TO 50 MPH WITH ISOLATED GUSTS
  REACHING UP TO 65 MPH.

* IMPACTS...VERY DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG
  I-90 FROM RANCHESTER TO SOUTH OF SHERIDAN. MOTORISTS IN HIGH
  PROFILE VEHICLES SHOULD USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-130600-
/O.CON.KBYZ.HW.W.0005.000000T0000Z-140213T0600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
255 PM MST WED FEB 12 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...SUSTAINED WINDS UP TO 50 MPH WITH GUSTS AS HIGH AS 76
  MPH HAVE BEEN REPORTED TODAY FROM THE LIVINGSTON AREA TO NEAR
  NYE. THE HIGH WINDS WILL PERSIST INTO THE EARLY EVENING BEFORE
  DIMINISHING. 

* WINDS...SOUTHWEST FROM 35 TO 50 MPH WITH GUSTS REACHING 65 TO 75
  MPH.

* IMPACTS...VERY DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG
  I-90 FROM LIVINGSTON TO NEAR BIG TIMBER AND ALSO IN THE NYE
  VICINITY. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD CONSIDER
  ALTERNATE ROUTES OR USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ041-130600-
/O.CON.KBYZ.WI.Y.0009.000000T0000Z-140213T0600Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
255 PM MST WED FEB 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* TIMING...STRONG SOUTHWEST WINDS WITH GUSTS TO UP 62 MPH HAVE
  BEEN REPORTED NEAR BIG TIMBER TODAY. THE WINDS WILL DECREASE
  TONIGHT...BUT MAY REDEVELOP BY MIDDAY THURSDAY.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED FROM THE BIG 
  TIMBER VICINITY AND NORTHWARD ALONG HIGHWAY 191 TOWARD 
  HARLOWTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
3 follow-up statements
560 
WWUS75 KBYZ 122214
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
314 PM MST WED FEB 12 2014

MTZ028-063-130600-
/O.EXT.KBYZ.HW.W.0006.140212T2214Z-140213T0600Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
314 PM MST WED FEB 12 2014

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING...

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING 
  BEFORE DECREASING. WINDS MAY REDEVELOP THURSDAY. 

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG 
  HIGHWAY 191 PRODUCING DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-130600-
/O.CON.KBYZ.HW.W.0005.000000T0000Z-140213T0600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
314 PM MST WED FEB 12 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...SUSTAINED WINDS UP TO 50 MPH WITH GUSTS AS HIGH AS 76 
  MPH HAVE BEEN REPORTED TODAY FROM THE LIVINGSTON AREA TO NEAR 
  NYE. THE HIGH WINDS WILL PERSIST INTO THE EARLY EVENING BEFORE 
  DIMINISHING. 

* WINDS...SOUTHWEST FROM 35 TO 50 MPH WITH GUSTS REACHING 65 TO 
  75 MPH. 

* IMPACTS...VERY DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG 
  I-90 FROM LIVINGSTON TO NEAR BIG TIMBER AND ALSO IN THE NYE 
  VICINITY. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD CONSIDER 
  ALTERNATE ROUTES OR USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

WYZ099-130300-
/O.CON.KBYZ.HW.W.0005.000000T0000Z-140213T0300Z/
SHERIDAN FOOTHILLS-
INCLUDING THE CITY OF...SHERIDAN
314 PM MST WED FEB 12 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...VERY STRONG LOCALIZED WINDS ARE LIKELY ACROSS THE 
  AREA LATE THIS AFTERNOON INTO THE EARLY EVENING. THE THREAT OF 
  STRONG WINDS WILL THEN DECREASE. GUSTS TO 75 MPH HAVE BEEN 
  REPORTED IN THE DAYTON AREA ALREADY THIS AFTERNOON. 

* WINDS...WEST TO SOUTHWEST FROM 35 TO 50 MPH WITH ISOLATED 
  GUSTS REACHING UP TO 65 MPH. 

* IMPACTS...VERY DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG 
  I-90 FROM RANCHESTER TO SOUTH OF SHERIDAN. MOTORISTS IN HIGH 
  PROFILE VEHICLES SHOULD USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ041-130600-
/O.CON.KBYZ.WI.Y.0009.000000T0000Z-140213T0600Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
314 PM MST WED FEB 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* TIMING...STRONG SOUTHWEST WINDS WITH GUSTS TO UP 62 MPH HAVE 
  BEEN REPORTED NEAR BIG TIMBER TODAY. THE WINDS WILL DECREASE 
  TONIGHT...BUT MAY REDEVELOP BY MIDDAY THURSDAY. 

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED FROM THE BIG 
  TIMBER VICINITY AND NORTHWARD ALONG HIGHWAY 191 TOWARD 
  HARLOWTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
795 
WWUS75 KBYZ 130200
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
700 PM MST WED FEB 12 2014

WYZ099-130300-
/O.CAN.KBYZ.HW.W.0005.000000T0000Z-140213T0300Z/
SHERIDAN FOOTHILLS-
INCLUDING THE CITY OF...SHERIDAN
700 PM MST WED FEB 12 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED OVER THE AREA THIS EVENING AND THE HIGH WIND
WARNING HAS BEEN CANCELLED.  

$$

MTZ065-066-130600-
/O.CON.KBYZ.HW.W.0005.000000T0000Z-140213T0600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
700 PM MST WED FEB 12 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...SUSTAINED WINDS UP TO 50 MPH WITH GUSTS AS HIGH AS 76
  MPH HAVE BEEN REPORTED TODAY FROM THE LIVINGSTON AREA TO NEAR
  NYE. THE HIGH WINDS WILL PERSIST INTO THE EVENING BEFORE
  DIMINISHING.

* WINDS...SOUTHWEST FROM 35 TO 50 MPH WITH GUSTS REACHING 65 TO 
  75 MPH. 

* IMPACTS...VERY DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG 
  I-90 FROM LIVINGSTON TO NEAR BIG TIMBER AND ALSO IN THE NYE 
  VICINITY. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD CONSIDER 
  ALTERNATE ROUTES OR USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ028-063-130600-
/O.CON.KBYZ.HW.W.0006.000000T0000Z-140213T0600Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
700 PM MST WED FEB 12 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THE
  EVENING BEFORE DECREASING. WINDS MAY REDEVELOP THURSDAY.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG 
  HIGHWAY 191 PRODUCING DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ041-130600-
/O.CON.KBYZ.WI.Y.0009.000000T0000Z-140213T0600Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
700 PM MST WED FEB 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* TIMING...STRONG SOUTHWEST WINDS WITH GUSTS TO UP 62 MPH HAVE 
  BEEN REPORTED NEAR BIG TIMBER TODAY. THE WINDS WILL DECREASE 
  TONIGHT...BUT MAY REDEVELOP BY MIDDAY THURSDAY. 

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED FROM THE BIG 
  TIMBER VICINITY AND NORTHWARD ALONG HIGHWAY 191 TOWARD 
  HARLOWTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
203 
WWUS75 KBYZ 130404
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
904 PM MST WED FEB 12 2014

MTZ028-063-130515-
/O.CAN.KBYZ.HW.W.0006.000000T0000Z-140213T0600Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
904 PM MST WED FEB 12 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED ACROSS THE AREA AND WILL REMAIN BELOW WARNING
CRITERIA FOR THE REMAINDER OF THE NIGHT. 

$$

MTZ065-066-130515-
/O.CAN.KBYZ.HW.W.0005.000000T0000Z-140213T0600Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
904 PM MST WED FEB 12 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED ACROSS THE AREA AND WILL REMAIN BELOW WARNING
CRITERIA FOR THE REMAINDER OF THE NIGHT. 

$$

MTZ041-130515-
/O.CAN.KBYZ.WI.Y.0009.000000T0000Z-140213T0600Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
904 PM MST WED FEB 12 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED ACROSS THE AREA AND WILL REMAIN BELOW
ADVISORY CRITERIA FOR THE REMAINDER OF THE NIGHT. 

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Feb 12, 8:58 AM MST, 5 hours 57 minutes earlier.

Area forecast discussion, Feb 12, 8:58 AM MST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
858 AM MST WED FEB 12 2014

.UPDATE...
Q VECTOR FORCING WITH PLENTY OF WIND/JET ENERGY UPSTREAM IS
CURRENTLY PRODUCING SNOW OVER THE HIGH COUNTRY...MAINLY ON WEST
FACING SLOPES. ALSO SOME RADAR ECHOES DEVELOPING ACROSS THE
NORTHERN SECTIONS OF OUR FORECAST AREA OFF THE SNOWIES INTO
MUSSELSHELL COUNTY. THIS SHOULD SPREAD OUT OVER THE EASTERN PLAINS
A BIT AS IT PROGRESSES EASTWARD. SOUNDINGS SUGGEST A POSSIBILITY
OF FREEZING PRECIPITATION IN OUR EAST...SO HAVE ADDED A MENTION OF
THIS FOR THE ROUNDUP TO MILES CITY AREA THIS MORNING. HOPEFULLY BY
MIDDAY TEMPERATURES WILL WARM ENOUGH TO MITIGATE ANY THREAT OF
FREEZING PRECIPITATION.

LIVINGSTON HAS HIT SUSTAINED WINDS OF 50 MPH SO FAR THIS MORNING
WITH A GUST TO 67 MPH REPORTED AT THE DOT SITE. WE ARE STILL
EXPECTING THE WINDS TO PICK UP FROM BIG TIMBER TO HARLOWTON BY
MIDDAY. THEREFORE...HIGH WIND HIGHLIGHTS LOOK GOOD FOR NOW. BT

&&

.SHORT TERM...VALID FOR TDY AND THU...

SHORT TERM APPEARS IN GOOD SHAPE...WITH MODELS CONTINUING IN GOOD
AGREEMENT. TEMPS WILL BE SIGNIFICANTLY WARMER THAN WE HAVE SEEN IN
RECENT DAYS...WITH SNOWFALL MUCH LESS THAN WE HAVE BECOME ALMOST
ACCUSTOMED TO. THE GREATEST CONCERN FOR THE SHORT TERM PERIOD AT
THIS POINT IS THE STRONG AND GUSTY WINDS EXPECTED FOR THE FAVORED
GAP FLOW REGIONS...WITH SOME GUSTY WINDS EXTENDING INTO THE
BILLINGS AREA TODAY. HIGH WIND WARNINGS AND WIND ADVISORIES HAVE
ALREADY BEEN ISSUED.

THE PRESSURE GRADIENT CONTINUES TO INCREASE ACROSS WESTERN
PORTIONS OF THE CWA BETWEEN THE SFC HIGH OVER YELLOWSTONE
NATIONAL PARK AND SURFACE LOW DEVELOPING AND SLIDING ACROSS
NORTHEASTERN MONTANA TODAY. THIS GRADIENT APPEARS SIGNIFICANTLY
STRONGER THAN THAN YESTERDAY...WHICH RESULTED IN GUSTS TO 69 MPH
AT LIVINGSTON. IT LOOKS LIKE BREEZY CONDITIONS WILL REDEVELOP
THURSDAY AS LEE TROFFING REDEVELOPS BY LATE MORNING EARLY
AFTERNOON THURSDAY...AFTERNOON AFTER A BIT OF A LULL EARLY
THURSDAY MORNING. THE GRADIENT ORIENTATION DOES NOT LOOKING AS
FAVORABLE FOR GAP WINDS...BUT STILL TIGHTENING UP. ORIENTATION MAY
FAVOR HARLOWTON AND BIG TIMBER...WITH BORDERLINE CONDITIONS TO
SUPPORT WARNING AND ADVISORY IN THOSE AREAS RESPECTIVELY. STILL
PLENTY OF TIME TO LOOK AT THIS NEW LEE TROF BEFORE GOING WITH ANY
HIGHLIGHTS AT THIS TIME.

THERE WILL CONTINUE TO BE AT LEAST A SLIGHT CHANCE FOR PRECIP
ACROSS THE REGION TODAY AND THURSDAY...BUT LITTLE ACCUMULATION OF
SNOW IS EXPECTED...OUTSIDE OF WESTERN MOUNTAINS. THE STREAM OF
PACIFIC MOISTURE INTO THE REGION CONTINUES...WHICH WILL KEEP
MOUNTAINS SNOW IN THE FORECAST THROUGH THE PERIOD...AND SEVERAL
INCHES OF NEW ACCUMULATION THROUGH THE PERIOD. SHORTWAVE ACTIVITY
MOVING THROUGH THE FLOW...WILL BRING A SLIGHT CHANCE FOR PRECIP
ACROSS THE REGION TODAY...WITH BEST POTENTIAL EAST...DUE TO
DOWNSLOPE FLOW IN THE WEST. PRECIP CHANCES ACROSS THE REGION WILL
BE A BIT BETTER ON THURSDAY AS WAVE STRETCHES BACK ACROSS THE
CWA...KEEPING THE BOUNDARY IN PLACE ACROSS THE REGION FOR A LONGER
PERIOD OF TIME. BEST POTENTIAL AGAIN APPEARS TO BE FOR THE EAST AS
ANY DEVELOPMENT IN THE WEST WILL NEED TO CONTEND WITH DOWNSLOPE
FLOW. AT LEAST A PORTION OF THIS PRECIP SHOULD BE IN THE FOR OF
RAIN OR RAIN SNOW MIX...AS TEMPERATURES MAINLY IN THE 40S AND 50S
BY THURSDAY. AAG

.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...

MINIMAL CHANGES TO CURRENT EXTENDED FORECAST AS TRENDS IN GOOD
SHAPE WITH WINDY AND MILD FORECAST. PROGRESSIVE NEAR ZONAL PATTERN
WILL BE PERSISTENT WITH NUMEROUS PACIFIC SHORT WAVES MOVING ACROSS
THE NORTHERN ROCKIES INTO SUNDAY. MEDIUM RANGE GUIDANCE IS IN
GOOD AGREEMENT IN THE TIMING OF THESE INDIVIDAUL WAVES IN THE FLOW
WITH EHANCED WIND AND PRECIPITATION WITH EACH PASSING SYSTEM. GOOD
PACIFIC STREAM OF MOISTURE INTO SUNDAY WILL KEEP HIGH SNOW CHANCES
INTO THE MOUNTAINS...ESPECIALLY WEST FACING SLOPES. A FEW
SCATTERED SHOWERS WILL ALSO MAKE IT ONTO THE PLAINS. UPPER HEIGHTS
BUILD OVER THE REGION MONDAY AND TUESDAY...SHIFTED THIS PACIFIC
STREAM OF MOISTURE NORTH...KEEPING PRECIP CHANCES MINIMAL. AIRMASS
TO CONTINUE TO WARM AS SNOWPACK DECREASES OVER TIME INTO EARLY
NEXT WEEK. WARMEST READINGS LOOK TO BE SETTING UP IN THE DRIER
AIRMASS MONDAY INTO TUESDAY WITH HIGHS CLIMBING INTO 50S MANY
AREAS.

A MORE AMPLIFIED PATTERN AND TROUGHING OVER THE ROCKIES COULD BE A
TRANSITION BACK TO COLD AND SNOW LATER NEXT WEEK. STAY TUNED.

FRIEDERS

&&

.AVIATION...

STRONG SW-W WINDS WILL IMPACT THE WESTERN FOOTHILLS TODAY. EXPECT
GUSTS OF 50-60 KTS AT KLVM AND 40-50 KTS AT K3HT...AND 30-40 KTS
AS FAR EAST AS KBIL. OCCASIONAL MVFR TO IFR CONDITIONS CAN BE
EXPECTED AT KLVM DUE TO LIGHT SNOW AND BLOWING SNOW. WINDS WILL
DECREASE IN THESE AREAS THIS EVENING. OTHERWISE...A PACIFIC
DISTURBANCE WILL BRING SNOW TO THE MTNS AND SCATTERED LIGHT RAIN/
SNOW SHOWERS TO THE LOWER ELEVATIONS TODAY. MTNS WILL BE
FREQUENTLY OBSCURED AND LOCAL MVFR IS POSSIBLE FOR THE EASTERN
PLAINS NEAR KMLS AND KBHK. JKL

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY THU     FRI     SAT     SUN     MON     TUE
-------------------------------------------------------
BIL 046 032/050 030/045 031/047 034/049 031/049 034/052
    2/S 22/W    12/W    31/B    13/W    20/U    01/B
LVM 048 039/051 032/049 035/051 040/050 033/050 036/052
    8/O 23/W    14/W    32/W    35/W    21/N    11/N
HDN 047 030/050 027/047 031/049 034/052 031/052 032/053
    2/S 33/W    23/W    31/B    13/W    20/U    01/B
MLS 043 025/041 024/042 029/043 032/048 028/047 031/049
    3/S 24/W    22/W    30/B    13/W    10/U    00/B
4BQ 047 028/047 026/045 029/047 033/054 029/052 031/055
    2/W 23/W    21/B    41/B    13/W    30/U    00/B
BHK 040 022/038 020/039 025/039 027/045 025/043 028/046
    2/W 25/W    21/B    40/B    13/W    10/U    00/B
SHR 045 029/046 025/047 029/049 031/052 024/050 027/054
    2/W 12/W    22/W    41/B    13/W    40/U    00/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING FOR
      ZONES 28-63-65-66.
     WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING FOR ZONE
      41.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Feb 12, 3:11 AM MST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
311 AM MST WED FEB 12 2014

MTZ028>042-056>058-063>068-WYZ098-099-131015-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
311 AM MST WED FEB 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG SOUTHWEST TO WEST WINDS CAN BE EXPECTED ALONG THE
WESTERN FOOTHILLS FROM LIVINGSTON...BIG TIMBER AND NYE...NORTH TO
HARLOWTON TODAY. GUSTS WILL APPROACH 75 MPH AT LIVINGSTON AND
NYE...AND 60 MPH AT BIG TIMBER AND HARLOWTON. TRAVELERS ON I-90
AND HIGHWAY 191 SHOULD BE PREPARED FOR DANGEROUS CROSS WINDS IN
THESE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY WEST WINDS CAN BE EXPECTED FOR MUCH OF CENTRAL AND
SOUTHEAST MONTANA INTO NORTHERN WYOMING ON THURSDAY. LOCAL WIND
GUSTS EXCEEDING 50 MPH WILL BE POSSIBLE AND COULD BE A BIT
STRONGER IN SPOTS WITH ANY SHOWER ACTIVITY.

PERIODS OF ACCUMULATING SNOWFALL WILL IMPACT THE WEST SLOPES OF
THE BEARTOOTH ABSAROKA MOUNTAINS INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 12, 11:38 AM MST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1138 AM MST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     NON-TSTM WND GST N JUDITH GAP            46.69N 109.75W
02/12/2014  M59 MPH          WHEATLAND          MT   DEPT OF HIGHWAYS

            JUDITH GAP DOT

&&

JKL
Local storm report, Feb 12, 11:42 AM MST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1142 AM MST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     NON-TSTM WND GST 6 S BIG TIMBER          45.75N 109.96W
02/12/2014  M60 MPH          SWEET GRASS        MT   MESONET

&&

JKL
Special weather statement, Feb 12, 12:20 PM MST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1220 PM MST WED FEB 12 2014

WYZ098-099-122130-
NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...BURGESS JCT...SHERIDAN
1220 PM MST WED FEB 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR SHERIDAN COUNTY UNTIL 230 PM
MST...

LOCALIZED VERY STRONG WESTERLY WIND GUSTS UP TO 60 MPH ARE
POSSIBLE ALONG THE EASTERN SLOPES OF THE BIG HORN MOUNTAINS
THROUGH 230 PM. THESE STRONG WINDS COULD IMPACT TRAVEL IN SPOTS
ALONG I-90 FROM NEAR RANCHESTER TO SHERIDAN AND POINTS SOUTHWARD.

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.